Alabama, 2001

Hail in Alabama, March 12, 2001

March 12, 2001 · NWS TAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 12, 9:40 AM EST, 10 minutes earlier.

Area forecast discussion, Mar 12, 9:40 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
940 AM EST MON MAR 12 2001

CURRENT: WATER VAPOR IMAGERY/RUC COMPOSITE SHOWED SPLIT FLOW W/ NRN
STREAM UPPER LOW OVER NE/SD LIFTING NEWD & SRN STREAM UPPER LOW
RETROGRADING TOWARD SRN CA COAST. SUBTROPICAL JET...DIVERGENT FLOW
ALOFT & SURFACE BOUNDARY DRAPED FROM LOW OVER NRN LA SEWD INTO NRN
GULF COMBINING TO TRIGGER SEVERAL CLUSTERS OF CONVECTION...SOME
STRONG OVER PORTIONS OF AL/MS/LA WHICH IS WHERE SPC HAS ISSUED SVR
TSTM WATCHES INTO THE LATE MORNING HOURS. ACTIVITY HAS BEEN MOVING
ENE ABOUT 45 KTS. OTHW...TEMPS IN THE 50S & GENERALLY LOW OVERCAST
W/ AREAS OF BR...EXCEPT FOR IMMEDIATE COAST & SE BIG BEND WHERE
SKIES WERE P/CDY W/ TEMPS IN THE 60S. DEWPTS ALSO RECOVERING OVER FL
ZONES AS BOUNDARY LIFTS SLOWLY NWD.

ZFP: MAIN CONCERNS TODAY ARE SEVERE WX POTENTIAL...POPS & TEMPS.
LATEST SPC SWODY1 OUTLOOK PLACES ENTIRE CWFA IN SLIGHT RISK. BASED
ON RADAR TRENDS...INHERITED POPS LOOK JUSTIFIED...ESPECIALLY OVER
THE AL/NRN 1/2 OF GA ZONES W/ CATEGORICAL. WILL LOWER POPS OVER FL
ZONES TO GOOD CHANCE W/CHANCE E AS BEST CHANCES FOR CONVECTION WILL
BE FROM THIS EVE THRU TUE MORNING AS THE COLD FRONT NEARS. TEMP FCST
TRICKY & WILL BE DETERMINED WHERE SURFACE BOUNDARY SETS UP THIS
AFTN. CURRENT THINKING IS TO LOWER MAXIMA A CAT OR TWO OVER SE
AL/NRN 1/2 SW GA ZONES & LEAVE FL ZONES AS IS. UPDATES TO ZFP & HAZ
WX OUTLOOK WILL BE ISSUED LATER THIS MORNING.

MARINE: BUOYS JUST BELOW SCEC CRITERIA AS TIGHTER PRESSURE GRADIENT
JUST W OF LOCAL WATERS SLOWLY TRANSLATES EWD THIS AFTN/EVE. WILL
RAISE SCEC FOR ERN LEGS ON 1030 AM CWF & MAKE MINOR ADJUSTMENTS TO
WINDS & SEAS.

FIRE WEATHER: NO CONCERNS.

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MAJ

In the hours before

Special weather statement, Mar 12, 6:00 AM EST, 3 hours 50 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-121315-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EST MON MAR 12 2001

SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING ACROSS SOUTHEAST
ALABAMA AND SOUTHWEST GEORGIA. ADDITIONAL STORMS WILL BE POSSIBLE
TODAY AS A WEAK WARM FRONT LIFTS NORTH INTO GEORGIA. THERE IS A
SLIGHT RISK THAT SOME THUNDERSTORMS MAY BECOME SEVERE THIS
AFTERNOON. THE PRIMARY THREAT WILL BE FROM STRONG DAMAGING WINDS.
STORM SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. ADDITIONAL
RAINFALL FROM THE THUNDERSTORMS MAY CONTRIBUTE TO RIVER FLOODING
ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO
NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

MME

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Coffee

When
March 12, 9:50 AM EST
Where
Coffee County, Enterprise
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.317, -85.850

Dime size hail on Highway 134 near Enterprise. Reported by the Coffee County EMA.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, March 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5237877.